Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 84, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Mar 26, 2000, 2:45 PM CST for Newton County, Arkansas. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 26, 2000, 2:45 PM CST (20:45 UTC)
- Expired
- Mar 26, 2000, 3:30 PM CST
- In force
- 45 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
County Newton County, AR
The radar
The Western Arkansas radar (KSRX), 125 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 3:20 PM CST | Hail 0.75 | Parthenon, AR | |
| Mar 26, 3:30 PM CST | Hail 1 | Deer, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 1224 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLZK 262044 SVRLIT ARC101-262130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 245 PM CST SUN MAR 26 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NEWTON COUNTY IN NORTH CENTRAL ARKANSAS * UNTIL 330 PM CST * AT 241 PM CST... DOPPLER WEATHER RADAR INDICATED A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS 14 MILES WEST OF JASPER OR 3 MILES SOUTHWEST OF BOXLEY...MOVING EAST AT 25 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... PONCA AROUND 250 PM CST... LOW GAP AROUND 300 PM CST... JASPER ; AROUND 315 PM CST... THE MAIN THREATS WITH THESE STORMS IS DIME SIZE HAIL OR LARGER AND STRONG TO DAMAGING WINDS. FOR YOUR PROTECTION...GO INDOORS UNTIL THE STORMS PASS. 46
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 3:39 AM CST, 11 hours 6 minutes earlier.
Area forecast discussion, Mar 26, 3:39 AM CST, 11 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 339 AM CST SUN MAR 26 2000 LATEST SURFACE ANALYSIS HAS A COLD FRONT MOVING ACROSS THE EASTERN TN VALLEY AND THEN STALLING OUT ACROSS CENTRAL MS. THE FRONT IS THEN QUASI-STATIONARY FROM CENTRAL MS THROUGH SOUTHWESTERN AR AND TO A WEAK SURFACE LOW IN SOUTHWEST OK. A WEAK BUBBLE HIGH WAS LOCATED ACROSS SOUTHEASTERN MO WITH DEWPOINTS BETWEEN 35 AND 45 DEGREES. LATEST SATELLITE IMAGERY INDICATES TWO LARGE AREAS OF SHOWERS AND THUNDERSTORMS ACROSS LA AND NORTH CENTRAL TX. THESE THUNDERSTORMS ARE CURRENTLY MOVING SOUTHEASTWARD AND AWAY FROM MY AREA. IN THE UPPER LEVELS...QUASI-ZONAL FLOW REMAINED OVER AR WITH SEVERAL WEAK SHORT WAVES BETWEEN MS...TN AND THEN INTO LA AND TX. THERE IS A DEEP CLOSED LOW TO THE NORTH OF LAKE SUPERIOR WITH A TROUGH DROPPING THROUGH THE GREAT LAKES...THE OHIO VALLEY AND INTO THE NORTHEASTERN PART OF THE STATE. THE QUASI-ZONAL FLOW OVER AR SPREADS WESTWARD ACROSS MUCH OF THE WESTERN HALF OF THE STATE AND A DEEP CLOSED LOW IS LOCATED WELL OFF INTO THE PACIFIC. THE MODELS ARE IN OVERALL AGREEMENT WITH THE GENERAL SYNOPTIC FEATURES AND HAVE INITIALIZED WELL. THE AVN WAS TO QUICK WITH THE THROUGH OVER THE EASTERN PACIFIC AND IT HAS BEEN DISCOUNTED IN PARTICULAR AFTER 24 HOURS. BY 24 HOURS...THE FIRST CLOSED LOW HAS PUSHED TO THE NORTH OF NEW ENGLAND WITH THE TROUGH WELL OFF TO THE EAST. A SECOND CLOSED LOW WILL BE MOVING SOUTHEASTWARD OUT OF CENTRAL CANADA. IT WILL HAVE A TROUGH EXTENDING DOWN THROUGH THE CENTRAL PLAINS. THE CLOSED LOW OUT OVER THE PACIFIC REMAINS NEARLY STATIONARY. THE TROUGH OVER THE CENTRAL PLAINS WILL MOVE THROUGH THE STATE AND INTO THE OH AND TN VALLEYS CREATING STRONG NORTHWEST FLOW OVER THE STATE BY 48 HOURS. THE CLOSED LOW ASSOCIATED WITH THIS TROUGH WILL CONTINUE TO DEEPEN AND MOVE SOUTHEASTWARD INTO THE GREAT LAKES. RIDGING WILL BUILD ACROSS THE FRONT RANGE OF THE ROCKIES AHEAD OF THE EASTERN PACIFIC TROUGH. THE CLOSED LOW WEAKENS INTO A TROUGH AND HEAD TOWARD THE BAJA PENINSULA. THE SHORT WAVE...WHICH IS LOCATED OVER WEST TX SATURDAY EVENING...WILL MOVE EASTWARD AND WILL BE WELL TO OUR EAST BY THIS MORNING. IT WILL SPREAD SOME MOISTURE BACK INTO THE AREA...BUT LATEST SATELLITE TRENDS INDICATE THAT THE THUNDERSTORMS ACTIVITY WITH IT WILL STAY WELL TO THE SOUTH OF MY CWFA FOR THE MORNING. A SECOND SHORT WAVE WILL DROP OUT OF THE PLAINS STATES THIS AFTERNOON AND SPREAD MORE MOISTURE BACK INTO THE STATE. THE MODELS QUICKLY DRY US OUT...BEHIND THE SHORT WAVE ON MONDAY. AT THE SURFACE...ALL OF THE MODELS MOVE THE BUBBLE HIGH EASTWARD FROM SOUTHEASTERN MO INTO THE OH VALLEY TODAY. THIS WILL ALLOW THE QUASI-STATIONARY FRONT...OVER SOUTHWESTERN AR TO MOVE NORTHEASTWARD ...AS A WARM FRONT TODAY. THE WARM FRONT WILL PROBABLY MAKE THROUGH MOST OF THE STATE TODAY. A COLD FRONT WILL THEN APPROACH THE STATE THIS EVENING AND MOVE THROUGH THE STATE TONIGHT. ANOTHER BUBBLE HIGH PRESSURE WILL BUILD INTO THE AREA QUICKLY FOR MONDAY. IN TERMS OF PRECIPITATION...ALTHOUGH LATEST SATELLITE IMAGERY SHOWS MUCH OF THE THUNDERSTORM ACTIVITY WILL STAY SOUTH OF THE STATE THIS MORNING. I WILL NOT USE TIMING PHRASEOLOGY WITH THE FRONT MOVING BACK NORTHWARD...AS A WARM FRONT AND WITH THE MOISTURE AND INSTABILITY AROUND. I WENT CLOSE TO THE FWC MOS NUMBERS FOR CHANCES THROUGHOUT THE PERIOD. THIS GIVES MAINLY HIGH CHANCE POPS (50%) TODAY. THE HIGH CHANCE POPS WILL CONTINUE FOR TONIGHT ACROSS THE WESTERN THIRD OF MY CWFA WITH LIKELY POPS (60%) ACROSS THE EASTERN TWO THIRDS. AS MENTIONED ABOVE...BOTH THE MEAN RH AND ETA AND NGM CROSS SECTIONS INDICATE VERY LITTLE MOISTURE FOR MONDAY INTO MONDAY NIGHT. EVEN THOUGHT ABOUT MENTIONING JUST EVENING WORDING FOR TONIGHT...BUT I DECIDED AGAINST IT IN CASE THE TIMING OF THE FROPA IS OFF. IN TERMS OF TEMPERATURES...I WENT VERY CLOSE TO THE FWC MOS. SLIGHT COOLER AND DRIER AIR WILL WORK IN FOR MONDAY AND TUESDAY. ...EXTENDED... NEW MRF HAS A SIMILAR TIMING TO THE NGM AND ETA IN TERMS OF THE EASTERN PACIFIC CUT OFF LOW. IT WILL MOVE INTO THE CENTRAL PLAINS BY MID-WEEK BRINGING US WET WEATHER. CURRENT EXTENDED LOOKS GOOD AND I WILL NOT MAKE ANY CHANGES TO THE DAY 4 AND 5 PERIODS. (49) .LIT...NONE.
In the hours before
Special weather statement, Mar 26, 12:40 PM CST, 2 hours 5 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-271200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1240 PM CST SUN MAR 26 2000 ...MODERATE RISK OF SEVERE WEATHER LATER THIS AFTERNOON AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE WEATHER ACROSS MOST OF ARKANSAS LATER THIS AFTERNOON AND TONIGHT. A STATIONARY FRONT LYING ACROSS SOUTHERN ARKANSAS WILL MOVE NORTH AS A WARM FRONT THIS AFTERNOON...ALLOWING WARM...MOIST AND UNSTABLE AIR TO SPREAD ACROSS THE STATE FROM THE GULF COAST REGION. MEANWHILE...A FAST MOVING COLD FRONT IN THE CENTRAL PLAINS WILL APPROACH THE NORTHWEST CORNER OF ARKANSAS BY LATE AFTERNOON...AND WILL PUSH ACROSS THE STATE TONIGHT. THE FRONT WILL MOVE INTO AN UNSTABLE ENVIRONMENT...WITH STRONG TO SEVERE THUNDERSTORMS EXPECTED TO DEVELOP. AT THIS TIME...A LINE OF STORMS IS ANTICIPATED ALONG AND AHEAD OF THE FRONT. THE FRONT WILL ARRIVE IN NORTHWEST SECTIONS OF THE STATE BY 6 PM OR SO...IN CENTRAL ARKANSAS BY MIDNIGHT...AND WILL EXIT SOUTHEAST ARKANSAS BY 6 AM ON MONDAY. SHOULD THE LINE OF STORMS DEVELOP...IT WILL HAVE THE POTENTIAL TO AFFECT A LARGE AREA. THE MAIN SEVERE WEATHER THREATS WILL BE WIDESPREAD WIND DAMAGE... DIME SIZE HAIL OR LARGER...AND ISOLATED TORNADOES. BEFORE THE FRONT ARRIVES...AND THE POTENTIAL FOR SEVERE WEATHER INCREASES...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AS WARM...MOIST AND UNSTABLE AIR BECOMES ESTABLISHED. A FEW STORMS MAY BECOME SEVERE...PARTICULARLY IN NORTHERN ARKANSAS. AS THE POTENTIAL FOR SEVERE WEATHER INCREASES...STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS WILL LIKELY BE ACTIVATED LATER THIS AFTERNOON AND TONIGHT. 46
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 2:31 PM CST | Severe Thunderstorm Warning | LZK | Logan | 34 min |
| Mar 26, 3:28 PM CST | Severe Thunderstorm Warning | LZK | Newton | 37 min |
| Mar 26, 3:43 PM CST | Severe Thunderstorm Warning | LZK | Pope | 47 min |
| Mar 26, 4:13 PM CST | Severe Thunderstorm Warning | LZK | Conway, Van Buren | 47 min |
| Mar 26, 4:15 PM CST | Severe Thunderstorm Warning | LZK | Logan | 35 min |
| Mar 26, 4:49 PM CST | Severe Thunderstorm Warning | LZK | Faulkner | 46 min |
| Mar 26, 5:00 PM CST | Severe Thunderstorm Warning | LZK | Conway | 20 min |
| Mar 26, 5:17 PM CST | Tornado Warning | LZK | Faulkner | 33 min |
| Mar 26, 5:45 PM CST | Tornado Warning | LZK | Faulkner, Pulaski | 50 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.